Georgia, 2010Hail and Damaging Wind in Georgia, June 27, 2010
June 27, 2010 · NWS JAX · 2 events in 1 county or zone
A surface ridge was across north Florida while a trough was draped across south central Georgia. A mid level short wave trough traversed southeast Georgia during the afternoon over a very moist and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface ridge was across north Florida while a trough was draped across south central Georgia. A mid level short wave trough traversed southeast Georgia during the afternoon over a very moist and unstable air mass. Steering motion was slow but primarily to the east. Numerous storms fired across the area during the afternoon and evening as the sea breezes and their outflows converged between Highway 301 and Interstate 95.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 6:00 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 27, 6:00 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SUN JUN 27 2010
.SHORT TERM...FOR THE FIRST TIME IN SEVERAL WEEKS...SEABREEZE-INDUCED
THUNDERSTORMS ARE DEVELOPING CLOSER TO THE ATLANTIC COAST AS WINDS
ABOVE THE SURFACE ARE PREVAILING FROM THE WEST. AT 130 PM EDT...
THUNDERSTORMS WERE ERUPTING OVER COASTAL SECTIONS OF ST. JOHNS
AND FLAGLER COUNTIES...WITH PULSE ACTIVITY FORMING ELSEWHERE
ACROSS THE JACKSONVILLE COUNTY WARNING AREA. MSAS ANALYSIS
INDICATES LIFTED INDICES ARE CURRENTLY BETWEEN -7 AND -10. THIS IN
COMBINATION WITH MOIST CONDITIONS WILL BRING AN INCREASING COVERAGE
OF SHOWERS AND STORMS AND ANTICIPATE NUMEROUS THUNDERSTORMS BY
MID-AFTERNOON.
MAIN WEATHER PLAYERS THROUGH THE SHORT TERM WILL INCLUDE A DEEP
ANTICYCLONE OVER THE WESTERN ATLANTIC...LARGE SCALE TROUGH
ESTABLISHING ACROSS MUCH OF THE CENTRAL AND EASTERN UNITED STATES
AND PERIPHERAL EFFECTS FROM LARGE TROPICAL CYCLONE ALEX. NUMERICAL
MODELS INDICATE THE PLACEMENT AND EVOLUTION OF THESE FEATURES WILL
MAINTAIN ELEVATED PWATS ABOVE 2 INCHES THROUGH AT LEAST MID-
WEEK...AND THE FORECAST CONTINUES TO CALL FOR SCATTERED TO
NUMEROUS SHOWERS AND STORMS EACH DAY. THE GFS SOLN...ALTHOUGH AN
OUTLIER IN THE TROPICAL MODELS...HAS BEEN PERSISTENT FOR SEVERAL
RUNS WITH SPINNING OFF ENERGY FROM ALEX...EVENTUALLY INDUCING A
WEAK SURFACE LOW IN THE NORTHERN GULF. ALTHOUGH CONFIDENCE IS NOT
HIGH WITH THIS SCENARIO...WILL BLEND THIS MODEL INTO THE FORECAST
RESULTING IN HIGHER /LIKELY/ POPS FOR MUCH OF THE WESTERN HALF OF
JAX COUNTY WARNING AREA TUESDAY AND WEDNESDAY.
.LONG TERM...REGARDLESS WHETHER GFS SOLN PLAYS OUT WITH SURFACE
LOW MIGRATING NORTHEAST ACROSS THE REGION...UNSETTLED WEATHER PATTERN
WILL EXTEND THROUGH MUCH OF NEXT WEEK WITH A LARGE SCALE TROUGH
HOLDING OVER THE EASTERN UNITED STATES. THIS WILL BRING TEMPERATURES
CLOSER TO CLIMATOLOGY WITH THE THREAT OF HEAVY RAINFALL CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 73 92 / 30 60 30 50
SSI 78 90 77 90 / 30 30 30 40
JAX 74 93 74 91 / 30 50 30 50
SGJ 76 90 77 88 / 30 30 30 40
GNV 74 93 74 91 / 30 50 30 50
OCF 75 92 74 90 / 30 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ECZ/JTD/SP
Hazardous weather outlook, Jun 27, 4:33 AM EST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 AM EDT SUN JUN 27 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
533 AM EDT SUN JUN 27 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING WITH THE BEST COVERAGE OF STORMS OVER THE
INLAND AREAS. STRONG AND GUSTY WINDS AND LIGHTNING WILL BE THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES
ARE POSSIBLE DUE TO THE SLOW STORM MOTION.
ABOVE NORMAL TEMPERATURES WILL LEAD TO HEAT INDEX READINGS NEAR
105 DEGREES DURING THE AFTERNOON. USE EXTRA CAUTION WHILE OUTSIDE
TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD. THE MAIN CONCERNS WILL BE LIGHTNING AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Local storm report, Jun 27, 5:25 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 W DOWNTOWN JACKSONVIL 30.34N 81.75W
06/27/2010 U0.25 INCH DUVAL FL LAW ENFORCEMENT
HAIL OF UNKNOWN SIZE WAS REPORTED TO THE DUVAL SHERIFF
DISPATCHER AT 415 PM. THE REPORT WAS FROM COMMONWEALTH
AVENUE.
&&
ENYEDILocal storm report, Jun 27, 5:37 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 5 NNW LAKESIDE 30.20N 81.81W
06/27/2010 M1.60 INCH DUVAL FL TRAINED SPOTTER
A SPOTTER REPORTED POOLING OF WATER AND FLOODED DITCHES
ALONG ARGYLE FOREST BLVD BETWEEN OLD MIDDLEBURG ROAD AND
SHINDLER DRIVE. THE SPOTTER MEASURED 1.6 INCHES OF
RAINFALL IN ONE HOUR FROM 4 PM LOCAL TIME TO 5 PM LOCAL
TIME.
&&
ENYEDISpecial weather statement, Jun 27, 5:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT SUN JUN 27 2010
GAZ132-149-150-163-272330-
ATKINSON-CLINCH-COFFEE-WARE-
648 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...ATKINSON...NORTHWESTERN WARE AND SOUTHEASTERN COFFEE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT...
AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF
MILLWOOD TO 11 MILES SOUTHWEST OF PEARSON...MOVING NORTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MILLWOOD...COGDELL...AXSON...PEARSON AND BICKLEY THROUGH 730 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3142 8302 3142 8245 3110 8254 3111 8298
3118 8298 3119 8304
TIME...MOT...LOC 2248Z 213DEG 7KT 3129 8261 3121 8299
TRABERTSpecial weather statement, Jun 27, 5:50 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT SUN JUN 27 2010
GAZ151-272315-
PIERCE-
650 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...
AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BLACKSHEAR...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BLACKSHEAR...PATTERSON AND BRISTOL THROUGH 715 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8205 3126 8230 3134 8239 3137 8239
3144 8235 3144 8233 3146 8232 3148 8229
3149 8229 3150 8227 3153 8223
TIME...MOT...LOC 2251Z 219DEG 6KT 3136 8229
TRABERTSpecial weather statement, Jun 27, 6:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT SUN JUN 27 2010
GAZ136-151-280000-
PIERCE-WAYNE-
712 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PIERCE
AND SOUTHWESTERN WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...
AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF PATTERSON...MOVING EAST
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BRISTOL...PATTERSON AND SCREVEN THROUGH 800 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3159 8200 3136 8196 3136 8204 3131 8200
3131 8197 3130 8197 3128 8223 3144 8229
3149 8218 3148 8216 3148 8213 3152 8213
TIME...MOT...LOC 2312Z 250DEG 6KT 3141 8217
TRABERTSpecial weather statement, Jun 27, 6:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT SUN JUN 27 2010
GAZ150-151-272345-
PIERCE-WARE-
720 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WARE
AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF DIXIE UNION...OR 10 MILES
NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...DIXIE
UNION...WAYCROSS...SUNNYSIDE...DEENWOOD AND BLACKSHEAR THROUGH 745 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3137 8227 3123 8220 3118 8247 3137 8250
3142 8243 3142 8241 3144 8240 3144 8237
TIME...MOT...LOC 2320Z 306DEG 11KT 3133 8242
TRABERTThunderstorm Wind, Clinch
- When
- June 27, 6:25 PM EST
- Where
- Clinch County, 0.59 mi E of Cogdell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.170, -82.720
Trees were blown down on the Cogdell Highway northeast of Homerville.
Hail, Clinch
- When
- June 27, 6:44 PM EST
- Where
- Clinch County, 0.59 mi E of Homerville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.030, -82.740
Quarter size hail was reported at the corner of Kight Street and Wiregrass Street in Homerville. Half inch size hail was also observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228604, 228603.